md-medicaldata


Go to content

Main menu:

 

 

 

 

 

 

 


CUTANEOUS VASCULITIS AS ADVERSE EFFECT OF METOPROLOL – Case report /

KOŽNI VASKULITIS KAO NEŽELJENO DEJSTVO METOPROLOLA – Prikaz slučaja

Authors

 

Vladan Lukić1, Slobodan Obradović2, Snežana Cerović3, Aleksandra Kovačević4, Nemanja Rančić4, Viktorija Dragojević Simić4

1National Poison Control Center, Medical Faculty of the Military Medical Academy, University of Defence, Republic of Serbia
2Clinic for Emergency Internal Medicine, Medical Faculty of the Military Medical Academy, University of Defence, Republic of Serbia
3Pathology and Forensic Medicine Institute, Medical Faculty of the Military Medical Academy, University of Defence, Republic of Serbia
4Center for Clinical Pharmacology, Medical Faculty of the Military Medical Academy, University of Defence, Republic of Serbia

 

UDK: 616.5:616.13/.14-002


The paper was received / Rad primljen: 21.01.2022.

Accepted / Rad prihvaćen: 21.02.2022.

 


Correspondence to:


e-mail: vladan.08@gmail.com

 

 

Abstract

 

 

Cutaneous vasculitis (CV) can be idiopathic, but myriad heterogeneous agents may also induce it.  Among numerous triggers, drugs are stipulated to cause approximately 15% of CV cases. Medications commonly used in cardiology, including warfarin, aspirin, amiodarone and various β-blockers, e.g. propranolol, acebutolol, sotalol, oxprenolol, atenolol, practolol, alprenolol and carvedilol are very potent to induce CV.  Objective: This case report is related to cutaneous vasculitis as a probable metoprolol - related adverse effect, with none of the cases described in the available literature. Case report: A 61-year-old man was admitted to our hospital due to symptoms related to overdose of oral anticoagulant therapy, expressed as anemic syndrome and worsening lower extremity rash. Physical and pathological examinations confirmed the diagnose of cutaneous vasculitis which was in a possible causal relationship between some of the prescribed drugs. After recommended metoprolol discontinuation, symptoms and signs of CV have been withdrawn. Conclusion: A literature search has revealed only a few documented cases of possible beta-blockers induced leukocytoclastic vasculitis. Therefore, metoprolol and bisoprolol should be added to the list of beta-blocker medications that may induce leukocytoclastic (or hypersensitivity) vasculitis.

 

 

 

Keywords:

metoprolol, adverse effects, cutaneous vasculitis

 

 

 

 

 

References:

  1. Merkel PA. Drug-induced vasculitis. Rheum Dis Clin North Am. 2001 Nov;27(4):849-62.
  2. Fiorentino DF. Cutaneous vasculitis. J Am Acad Dermatol. 2003 Mar;48(3):311-40.
  3. Carlson JA, Ng BT, Chen KR. Cutaneous vasculitis update: diagnostic criteria, classification, epidemiology, etiology, pathogenesis, evaluation and prognosis. Am J Dermatopathol. 2005; 27(6):504-28.
  4. Hsu CY, Chen WS, Sung SH. Warfarin-induced leukocytoclastic vasculitis: a case report and review of literature. Intern Med. 2012; 51(6):601-6.
  5. Jumean K, Arqoub AA, Hawatmeh A, Qaqa F, Bataineh A, Shaaban H. Warfarin-induced leukocytoclastic vasculitis and proteinuria. J Family Med Prim Care. 2016; 5(1):160-2.
  6. Al-Nesf MA, Mobayed HM, Raza T. Primary Cutaneous Vasculitis Masquerading as Drug Induced following Aspirin Desensitization. Case Rep Med. 2013; 2013:745714.
  7. Dootson G, Byatt C. Amiodarone-induced vasculitis and a review of the cutaneous side-effects of amiodarone. Clin Exp Dermatol. 1994; 19(5):422-4.
  8. Wolf R, Ophir J, Elman M, Krakowski A. Atenolol-induced cutaneous vasculitis. Cutis. 1989; 43(3): 231-3.
  9. Pavlović MD, Dragojević Simić V, Zolotarevski L, Zecević RD, Vesić S. Cutaneous vasculitis induced by carvedilol. J Eur Acad Dermatol Venereol. 2007; 21(7): 1004-5.
  10. Metoprolol succinate and Vasculitis - from FDA reports. eHealthMe.com (Accessed 21.08.2017., Available at: http://www.ehealthme.com/ds/metoprolol-succinate/vasculitis/)
  11. Grau RG. Drug-Induced Vasculitis: New Insights and a Changing Lineup of Suspects. Curr Rheumatol Rep. 2015; 17(12):71.
  12. The use of the WHO-UMC system for standardized case causality assessment. The Uppsala Monitoring Centre. (Assessed 31.03.2017., Available at: https://www.whoumc.org/media/2768/standardised-case-causality-assessment.pdf)
  13. Eastham B, Vleugels RA, Callen J. Leukocytoclastic Vasculitis. (Available at: http://emedicine.medscape.com/article/333891-overview#a6)
  14. Xiao X, Chang C. Diagnosis and classification of drug-induced autoimmunity (DIA). J Autoimmun. 2014; 48-49:66-72.
  15. Naranjo CA, Busto U, Sellers EM, Sandor P, Ruiz I, Roberts EA, Janecek E, Domecq C, Greenblatt DJ. A method for estimating the probability of adverse drug reactions. Clin Pharmacol Ther. 1981; 30(2):239-45.
  16. Holl-Ulrich K, Noack F, Feller AC. Vasculitis: histopathology and differential diagnosis. Z Rheumatol. 2009; 68(4):320-8.
  17. Carlson JA. The histological assessment of cutaneous vasculitis. Histopathology. 2010; 56(1):3-23

PDFLukić V. et al MD-Medical Data 2022;14(1-2) 019-023

 

 

Naslovna | Revija | Galerija | Dešavanja | Instrukcije | Redakcija | Izdavač | Prijatelji sajta | Saradnja | Kontakt | Site Map


Back to content | Back to main menu